Does fatigue come on gradually

Hi Katie. I did write the other day but don't know if you received it. My heamo. Said last Monday that. My fatigue isn't connected to ET or meds. And that I had problems before diagnosis. She also refused to accept that meltdowns are quite common. My problems began in 2009 after having pneumonia - on antibiotics for 4 months and still felt very unwell. GP wanted me to have antidepressants! Five years later I was diagnosed with ET and had horrendous side effects from Hydroxy. She wouldn't change meds "because they work". My fatigue has become very problematic now. So it would appear we are all in the same (sometimes sinking) boat. What a difficult position we're all in. Today is especially bad. Feel at rock bottom. I wish you all the help and luck you can find and know that we are all here to support each other. Mary

12 Replies

oldestnewest
  • Hi there,

    I'm so sorry, sounds like you have had a real time of it. Anyone being on antibiotics for more than a week or so, it's going to run your system down, mentally as well as physically.Four months is a long time. I understand you had no choice with pneumonia, my mum had it twice in a row (both times immediately after flu jab actually). I would recommend taking probiotics, increasing the amount a little at a time. See your GP for support. Sounds like you've decided (good decision!) not to take antidepressants. Loads of water and sleep quality is important. I cannot underestimate just how much better I feel getting better quality sleep. I have a meditation app that I use for going to sleep, if I ever wake in the night (now hardly happening) and on waking! It's called Buddify (a bit corny I grant you!). I use it in the day time too at moments of stress or fatigue. All the best, Vanessa

  • Hi Mary , i have to say personaly with me yes fatigue was a gradual thing . i dont know why all heams seem to deny it ! we cant all we wrong , im sorry to hear you had pneumonia , not nice and yes that would knock you for six. i agree that sleeping well is important and drinking at least if possible 2 ltr of water.. i do hope one day the heamatoligist will have more of an understanding of our condition and how it affects each and everyone of us . hooe you feel better soon all the best Holly

  • Fatigue. Holly. Thank you so much for replying. It means so much. Mary

  • Hi Mary, I didn't see your earlier response and really appreciate your writing again. From what I've read, good doctors switch patients off Hydroxy if the "symptom load" becomes too great. Then they try another drug. You may get want to get a second opinion. I'm so sorry yourfatigue is so extreme. I suspect that's the illness and not the medication but I wonder if it means your medication needs changing? I don't know much about the ability of medication to reduce fatigue. I'm very fortunate mind isn't severe yet. I have found that just like others on here have said, getting some mild exercise reduces my fatigue. Sure hope you feel better soon. Katie

  • what are your hemoglobin levels? Try eating a clove of raw garlic a day. Can do it in yogurt or oatmeal or whatever. You probably not getting enough O2 into your system.

  • Dear Mary, I have only just seen this, and I am sending you a soft gentle virtual hug, it's Very real what's happening to you, it's Not in your head!

    I am in the same situation as you. I am seeing a second Haematologist now and nothing has changed. I'm already on antidepressants so in their minds it confirms it. The fatigue and the Haematologist often have me suicidal, but knowing you and others are out there saves me.

    Yours and others letters have helped my husband also to understand this is real. In fact he thinks I have probably had this for years undiagnosed.

    I hope there is nothing or no one making demands of you today and that you can go with the flow, and have a soothing ,serene, restful day.

    Lots of love and keep crawling😙 Carole

  • Fatigue. Thanks for your encouragement. Back to bed now!

    Big hugs. MaryA

  • Oh Mary, what an ignorant haem you have. It is so well documented that fatigue is a major symptom of ET, PV or MF and it does not always correlate with blood counts.

    Every, every sympathy, I know exactly how you are feeling and send many E hugs. Just remember you are not alone, you have friends on this forum who know exactly how you are feeling. I too, was told my fatigue was related to depression and nothing else, until PV was confirmed and I felt like throwing their comments about "oh you're probably just depressed" back in their faces.

    I think when the fatigue is so bad, I find that eating healthy, drinking plenty water, exercise, etc does not help and I have to listen to my body and rest.

    Keep in touch, keep posting - there are so many nice people on this forum who will listen to you because they totally understand what you are going through. Kindest regards and E hugs Aime xx😺😺

  • Fatigue. Thanks Aime. It's so good to know you are all there.

  • Hi Mary, I'm sure there is something on here or MPN voice which you can print off and show your doctor about fatigue. I'm always yawning and people remark on it, I feel so tired - although that could be an age thing!!

    Hope you're feeling better today. I was on hydroxy for 3 years then had side effects - periphereal neuropathy and was changed on to Anagrelide which is more platelet orientated according to my specialist nurse. However, apparently Anagrelide is dearer than Hydroxy so the doctors tend to prescribe hydroxy more than any other drug!

    Lizzie xx

  • Hi Mary, glad you have had some helpful replies....I too had bad time with Hydroxy, so do sympathise. Sounds a strange paradox, but was advised, when feeling exhausted, to take exercise, like walking or swimming, and maybe release of endomorphins (?) but it does definitely help and also lifts one's spirits at the same time. Today was told of the wonder spice, turmeric (need to take the powder as opposed to the capsules), preferably one teaspoon per day, do check it out, could really really help! Very best regards, you are well supported and cared about by all these lovely people! Tinkerbell13

  • My dx came 3 years after a week in hospital with pneumonia. Wonder if there is a connection.

You may also like...